Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Diabetic, got rash on body. Prescribed with Dermaflex, Triaderm. How to prevent the rash?

User rating for this question
Answered by

Practicing since : 2003
Answered : 649 Questions
Hi, this is a question I am asking on behalf on my Dad.
My dad is 69 years of age and has been a Type 2 diabetic since his early 50's.
Recently he has developed a rash on his leg and complains of itching all over his body. The itching had gotten to a point in which he was unable to tolerate it and so he went to the hospital. He was prescribed the following for the rash and to calm the itching all over his body. Dermaflex HC 1%, Triaderm 0.1%, Pms Diphenhydramine. After taking the medication, he is feeling better. As he is old, he did not really bother asking the Doctor what caused the itching, the rash, how to prevent it next time, all the pertinent questions to have an understanding about what is taking place in his body thus the reason for my posting today, I will be posting some pics if possible to do so here. Thank you.
Posted Fri, 20 Sep 2013 in Skin Hair and Nails
Answered by Dr. R.G. Joshi 29 minutes later
Brief Answer:
Eczema due to dry skin.Add a emollient.

Detailed Answer:

Thanks for writing to health care magic.

I have gone through photographs and case details.

After seeing photograph and considering his age and diabetes the condition seems to be eczema.

Such kind of eczema is known as asteostatic eczema or eczema craqule.

It is common in old age.

Water retaining capacity of skin is lost in old age.

This leads to dryness,itching and eczema.

Scratching the lesion further causes dryness and this cycle continues.

Diabetes further adds to dryness of skin.

Treatment prescribed is correct and you can continue with it.

Only thing you can add is a good emollient like emolene cream.

Ask him to apply emollient round the year which will prevent dryness.

Applying immediately after bath helps in much better way.

Ask him to avoid any harsh soaps and pouring hot water while bathing over the lesions.

The condition is not serious and you need not to worry much about it.

Hope this will help you.In case you have any concerns I will be happy to help you.

Take care.
Above answer was peer-reviewed by
Follow-up: Diabetic, got rash on body. Prescribed with Dermaflex, Triaderm. How to prevent the rash? 46 minutes later

Thank you for your helpful answer. I just have a few more questions.

1. Will this be permanent? basically will he have to live with this condition for the rest of his life?

2. Will this spread to anywhere else on his body?

3. He has already been prescribed a cream (Dermaflex) how is this to be used alongside of your recommendation of emolene cream.

Thank you once again.

Answered by Dr. R.G. Joshi 23 hours later
Brief Answer:
Relapses are common.Care for dry skin.

Detailed Answer:

Thanks for follow up.

Any eczema cures on treatment but tends to relapse.

Since this eczema is related to dry skin a proper care for dry skin is required to prevent relapse.

There is always possibility of spreading eczema to other parts of body such as hands,forearms etc.

Emolene cream can be used along with dermaflex.

Emolene cream has to be applied just after bath to entire body.

It is used for prevention of eczema.

You can try emolene at day time and dermaflex at night time.

I hope this will help you.Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor